Alert archive / North Carolina / Tornado Warnings in 2020
Tornado Warning 19, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at May 21, 2020, 3:41 PM EDT for 4 counties in North Carolina. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2020, 3:41 PM EDT (19:41 UTC)
- Expired
- May 21, 2020, 4:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Cumberland County, NC, Harnett County, NC, Hoke County, NC, Moore County, NC
The radar
The Raleigh/Durham radar (KRAX), 86 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 3:58 PM EDT | TORNADO | 5 Ne Silver City, NC | THE COMBINATION OF DAMAGE PHOTOS PROVIDED BY HOKE COUNTY EMERGENCY MANAGEMENT, ALONG WITH A WSR-88D TORNADO DEBRIS SIGNATURE, CONFIRMS THAT A TORNADO TOUCHED DOWN JUST SOUTH OF PLANK ROAD IN EAST-CENTRAL HOKE COUNTY. |
| May 21, 3:58 PM EDT | TORNADO | 5 Ne Silver City, NC | THE COMBINATION OF DAMAGE PHOTOS (TREE DAMAGE) PROVIDED BY HOKE COUNTY EMERGENCY MANAGEMENT, ALONG WITH A WSR-88D TORNADO DEBRIS SIGNATURE, CONFIRMS THAT A TORNADO TOUCHED DOWN JUST SOUTH OF PLANK ROAD IN EAST-CENTRAL HOKE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 451 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 501 m²/s²
- 0-3 km storm-relative helicity
- 618 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
034
WFUS52 KRAH 211941
TORRAH
NCC051-085-093-125-212015-
/O.NEW.KRAH.TO.W.0019.200521T1941Z-200521T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
341 PM EDT Thu May 21 2020
The National Weather Service in Raleigh has issued a
* Tornado Warning for...
East central Moore County in central North Carolina...
Southwestern Harnett County in central North Carolina...
Northwestern Cumberland County in central North Carolina...
Northeastern Hoke County in central North Carolina...
* Until 415 PM EDT.
* At 341 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Raeford, moving northeast at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Fort Bragg and Pope AFB around 415 PM EDT.
Other locations impacted by this tornadic thunderstorm include Spring
Lake, Bonnie Doone and Rockfish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3496 7909 3501 7925 3527 7921 3517 7885
TIME...MOT...LOC 1941Z 205DEG 14KT 3502 7914
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
772 follow-up statements
063
WWUS52 KRAH 211951
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
351 PM EDT Thu May 21 2020
NCC051-085-093-125-212015-
/O.CON.KRAH.TO.W.0019.000000T0000Z-200521T2015Z/
Moore NC-Harnett NC-Cumberland NC-Hoke NC-
351 PM EDT Thu May 21 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR EAST
CENTRAL MOORE...SOUTHWESTERN HARNETT...NORTHWESTERN CUMBERLAND AND
NORTHEASTERN HOKE COUNTIES...
At 350 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Raeford, moving north at 10 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Fort Bragg around 415 PM EDT.
Other locations impacted by this tornadic thunderstorm include Spring
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3500 7910 3503 7922 3517 7923 3526 7921
3524 7910 3519 7891
TIME...MOT...LOC 1950Z 200DEG 7KT 3503 7914
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
77261
WWUS52 KRAH 212010
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
410 PM EDT Thu May 21 2020
NCC051-085-093-125-212020-
/O.EXP.KRAH.TO.W.0019.000000T0000Z-200521T2015Z/
Moore NC-Harnett NC-Cumberland NC-Hoke NC-
410 PM EDT Thu May 21 2020
...THE TORNADO WARNING FOR EAST CENTRAL MOORE...SOUTHWESTERN
HARNETT...NORTHWESTERN CUMBERLAND AND NORTHEASTERN HOKE COUNTIES WILL
EXPIRE AT 415 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.
LAT...LON 3500 7910 3503 7922 3517 7923 3526 7921
3524 7910 3519 7891
TIME...MOT...LOC 2010Z 205DEG 14KT 3510 7910
$$
77What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at May 21, 10:50 AM EDT, 4 hours 51 minutes earlier.
Area forecast discussion, May 21, 10:50 AM EDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 1050 AM EDT Thu May 21 2020 .SYNOPSIS... A large upper-level low pressure will linger over the Tennessee Valley through today. The low will then lift slowly north into the Ohio Valley starting late tonight and Friday before finally moving east across the Mid-Atlantic states Friday night and early Saturday. && .NEAR TERM /THROUGH TONIGHT/... As of 1050 AM Thursday... ...Moderate/Heavy Rain and Flooding Threat continues through the Evening... ...There is also a risk for a few strong to severe storms this afternoon across southern NC... Earlier this morning we received reports of water rescues and cars stalled in water in Stanly Co...thus it appears that the past 72 hours worth of rain that our western zones have received is having an impact...with flash flooding now occurring even with modest downpours that ordinarily wouldn't produce such flooding. As such, this confirms that the risk for flash flooding is elevated now, as expected, and we expect that this risk will remain elevated the rest of today across much of central NC, but esp our western zones. Otherwise, the latest sfc map shows warmer air and higher dwpts trying to nose up into SE NC, so with the airmass becoming increasingly unstable there, the risk for isold svr convective cells will increase as the afternoon progresses. Prev disc as of 4 AM this morning... The cut-off low over the TN Valley will drift slowly north over the southern OH Valley by tonight. The NW to SE band of light to moderate rain showers anchored within the plume of anomalously high Atlantic moisture(PWATs 1.5-1.8") currently centered over central NC will gradually pivot north through the early afternoon. Just as this band begins to lift north of the area, a new area of convection will likely develop within a northward expanding warm sector and associated moderate destablization across southern portions of the forecast area. This convection will move SW to NE through the area through the remainder of the afternoon and evening hours before finally shifting NE of the area overnight. With the ground already saturated and area creeks and rivers running high from the 2 to 4 inches of rainfall we've seen over the past 48- 72 hours, high rainfall rates of .75-1.0"/hour likely to occur with this cluster of storms will result in an elevated threat for flash flooding through the evening. Thus, no changes are planned to the current Flash Flood Watch. In addition to the heavy rain and flooding threat, moderate instability of 1000-2000 J/kg of SBCAPE and sufficient shear of 20 to 30kts will result in a threat for a few strong to severe storms across the southern portions of the forecast area. Additionally, local backing of winds owing to the potential development of a meso- low along the frontal zone bisecting the area could lead to isolated supercells capable of producing of producing a weak tornado. Highs today will feature a sharp NW to SE gradient across the area, ranging from mid 60s NW in the heart of damming airmass to near 80s within the expected warm sector in place over southern portions of the forecast area. Lows tonight ranging from near 60 NW to mid/upper 60s SE. && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... As of 445 AM Thursday... Models are in fairly good agreement that Friday morning will be relatively dry, as the upper low begins to weaken and move north away from the region. However, POPs increase once again Friday afternoon into Friday night, as yet another upper shortwave rotates around the base of the low. The best chance of precipitation is across the northern Piedmont, closest to the track of the shortwave, where there are likely POPs. With 500-1500 J/kg of CAPE expected on Friday, along with southwesterly winds at 500 mb of 35-45 kts, an isolated strong or severe storm cannot be ruled out. Overall, however, precipitation coverage and amounts are not expected to be as high as in previous days. As the surface low and associated surface boundary move north of the area, warm southwesterly flow should result in highs on Friday much closer to normal (low to mid 80s). By late Friday night and early Saturday morning, any storm potential should diminish with loss of daytime heating, and the rain should start to move east of the area. Even though the heaviest precipitation will be over by Friday, river flooding will be a concern, as several points on the Cape Fear, Haw, and Yadkin Rivers are forecast to reach at least minor flood stage. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... As of 510 AM Thursday... Both the GFS and ECMWF (along with their ensembles) are in better agreement in the track of the closed upper low, taking it east off the northern Mid-Atlantic coast on Saturday. While this means precipitation chances should decrease, some showers and a few storms will still be possible, with the best chance at this time appearing to be across southern zones. Highs will be low-80s north to upper- 80s south. Some river flooding could linger into Saturday, but in general most points should be starting to recede. From Sunday into early next week, the GFS and ECMWF continue to agree that an upper level ridge will set up over the Southeast US. However, the exact placement of the ridge is uncertain, with the GFS keeping it farther east, and thus showing potential for some precipitation in western zones as a plume of moisture wraps around the western side of the ridge. The ECMWF shows a drier solution for central NC as it keeps the ridge farther west. For now just have slight chance POPs in most places each day, with low chance POPs in the far western Piedmont. We should see a slight decreasing trend in temperatures through at least Monday, as model guidance shows the remnants of the closed low sitting offshore in the western Atlantic, resulting in cooler NE flow across the area. For Memorial Day, forecast highs are only mid-70s in the far NE to low 80s in the SW. Temperatures may start to warm slightly again for Tuesday and Wednesday. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... As of 750 AM Thursday... 24 hour TAF period: Intermittent light rain/drizzle with widespread IFR conditions will continue through mid to late morning across all of central NC. East-northeasterly wind gusts of 15 to 20 kts will persist as well. Along with the intermittent rain showers through the afternoon and evening, a warm front lifting north into the area will bring the threat of thunderstorms to KRDU, KFAY and KRWI between 18z to 06z. Flight conditions should improve slightly at KFAY, with ceilings lifting to MVFR and possibly VFR behind the warm front. Elsewhere, ceilings should remain IFR through the forecast period. Rain chances should finally start to decrease after 06z Fri, but ceilings should remain or lower back down to IFR and possibly LIFR at KINT and KGSO overnight. Looking ahead: Another round of showers and storms and associated sub-VFR conditions are expected across the area Friday afternoon and Friday night as the upper low tracks east through the Mid-Atlantic region. Drier conditions return on Saturday and Saturday, although the potential for some diurnal convection will persist. -CBL && .HYDROLOGY... With some areas of the Piedmont already having received 2 to locally 4 inches of rain, and an additional 2-3 inches expected tonight and Thursday, moderate river flooding will be possible as water is routed downstream through the end of the week. Currently, moderate flooding is forecast on the Haw and Deep Rivers. Minor flooding is forecast in spots on the lower Cape Fear River. Additional updates coming as the conditions change. && .RAH WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Thursday evening for NCZ007-021>025- 038>042-073>078-083>086-088-089. && SYNOPSIS...CBL NEAR TERM...np/CBL SHORT TERM...Danco LONG TERM...Danco AVIATION...CBL HYDROLOGY...BLS
Hazardous weather outlook, May 21, 5:01 AM EDT, 10 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 501 AM EDT Thu May 21 2020 NCZ007-021>025-038>041-220915- Person-Forsyth-Guilford-Alamance-Orange-Durham-Davidson-Randolph- Chatham-Wake- 501 AM EDT Thu May 21 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A few strong to severe storms are possible Friday afternoon and evening. The strongest storms will be capable of producing damaging wind gusts and some hail. Also, minor flooding along area creeks and rivers could persist through Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ042-073>078-083>086-088-089-220915- Johnston-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-Richmond- Scotland-Hoke-Cumberland-Sampson- 501 AM EDT Thu May 21 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. In addition to a heavy rain and flooding threat, a few strong to severe storms are possible this afternoon and into the early evening. Damaging wind gusts will be the primary severe threat. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A few strong to severe storms are possible Friday afternoon and evening. The strongest storms will be capable of producing damaging wind gusts and some hail. Also, minor flooding along area creeks and rivers could persist through Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ008>011-026>028-043-220915- Granville-Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wilson- 501 AM EDT Thu May 21 2020 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Periods of moderate to heavy rain are expected late this afternoon and through the overnight hours. Rainfall amounts of 1 to 2 inches could result in some isolated flooding, especially in low-lying or poor drainage areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A few strong to severe storms are possible Friday afternoon and evening. The strongest storms will be capable of producing damaging wind gusts and some hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 21, 10:55 AM EDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1055 AM EDT THU MAY 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 AM FLASH FLOOD 3 SE OAKBORO 35.20N 80.28W
05/21/2020 STANLY NC PUBLIC
ROAD IMPASSABLE BECAUSE OF FLOOD WATERS ON
HILLFORD ROAD.
&&
ASLocal storm report, May 21, 12:55 PM EDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1255 PM EDT THU MAY 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 PM FLASH FLOOD 2 NNE HIGH POINT 36.01N 79.98W
05/21/2020 GUILFORD NC EMERGENCY MNGR
THREE FEET OF WATER IN THE ROADWAY.
&&
ASLocal storm report, May 21, 3:06 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
306 PM EDT THU MAY 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM FLASH FLOOD 5 N PEACHLAND 35.06N 80.28W
05/21/2020 ANSON NC EMERGENCY MNGR
ANSON CO EMERGENCY MANAGER REPORTS THAT HWY
218 NEAR THANNY HELMS ROAD HAS BEEN WASHED
AWAY.
&&
NPSpecial weather statement, May 21, 3:09 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Raleigh NC
309 PM EDT Thu May 21 2020
NCZ075>077-086-088-212015-
Lee NC-Hoke NC-Harnett NC-Moore NC-Cumberland NC-
309 PM EDT Thu May 21 2020
...AN AREA OF SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN WILL
AFFECT CENTRAL MOORE... HARNETT...CUMBERLAND...LEE AND HOKE COUNTIES
UNTIL 415 PM EDT...
At 307 PM EDT, Doppler radar was tracking an area of showers and
thunderstorms producing heavy rain along a line extending from near
Hoffman to near Robeson Community College. Movement was north at 25
mph.
Heavy rain and minor flooding will be possible with these storms.
Locations impacted include...
Fayetteville, Sanford, Southern Pines, Raeford, Lillington, Carthage,
Fort Bragg, Pinehurst, Dunn and Aberdeen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3484 7933 3496 7936 3506 7948 3507 7955
3552 7940 3556 7929 3553 7927 3557 7924
3556 7920 3561 7913 3559 7905 3552 7897
3557 7893 3555 7884 3538 7857 3485 7875
3483 7890 3490 7894 3495 7904 3483 7919
TIME...MOT...LOC 1907Z 197DEG 21KT 3505 7947 3470 7905
77Special weather statement, May 21, 3:26 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Raleigh NC
326 PM EDT Thu May 21 2020
NCZ073-074-083-212030-
Stanly NC-Anson NC-Montgomery NC-
326 PM EDT Thu May 21 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN
ANSON...WESTERN MONTGOMERY AND EASTERN STANLY COUNTIES UNTIL 430 PM
EDT...
At 322 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Ansonville to 7 miles
west of Wadesboro to near Pageland. Movement was north at 15 mph.
Wind gusts up to 40 mph will be possible with these storms.
Heavy rain and flash flooding are expected with these storms.
Locations impacted include...
Albemarle, Badin Lake, Ansonville, Polkton, Norwood, Badin, Mount
Gilead, Peachland, Uwharrie Haven and Eldorado.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Heavy rainfall is also occurring with these storms, and will lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3518 8028 3519 8028 3520 8030 3549 8019
3549 7991 3514 8003 3514 8008 3511 8007
3510 8005 3489 8012 3481 8021 3481 8032
TIME...MOT...LOC 1922Z 199DEG 11KT 3511 8021 3497 8020 3475 8031
77Special weather statement, May 21, 3:32 PM EDT, 9 minutes before
Special Weather Statement National Weather Service Raleigh NC 332 PM EDT Thu May 21 2020 NCZ075>077-086-088-212030- Lee NC-Hoke NC-Harnett NC-Moore NC-Cumberland NC- 332 PM EDT Thu May 21 2020 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MOORE... SOUTHWESTERN HARNETT...NORTHWESTERN CUMBERLAND...SOUTH CENTRAL LEE AND NORTHEASTERN HOKE COUNTIES UNTIL 430 PM EDT... At 331 PM EDT, Doppler radar was tracking a strong thunderstorm near Raeford, moving northeast at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Heavy rain and minor flooding and deadly cloud to ground lightning will also be possible with this storm. Locations impacted include... Raeford, Fort Bragg, Pope AFB, Spring Lake, Olivia, Silver City, Pineview, Anderson Creek and Timberlake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Seek shelter in a nearby building or vehicle. Wind gusts as high as 50 mph are capable of knocking down small or weakened trees and blowing around trash cans, potted plants, lawn furniture and other light outdoor objects. Doppler radar has indicated weak rotation with this storm. If the storm intensifies and rotation strengthens a warning may need to be issued. Locally heavy rain will quickly reduce visibility and result in ponding of water on roadways, standing water in low lying areas, and minor flooding of creeks, streams, and areas of poor drainage. Drivers are urged to slow down and use extra caution to avoid hydroplaning, especially in urban areas where prolonged heavy rain can quickly lead to flooding. && LAT...LON 3496 7914 3504 7934 3544 7917 3531 7885 TIME...MOT...LOC 1931Z 205DEG 15KT 3508 7921 77
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 9:11 PM EDT | River Flood Warning | RAH | Anson, Stanly | 48 hr |
| May 20, 9:19 PM EDT | River Flood Warning | RAH | Alamance | 55 hr |
| May 20, 9:19 PM EDT | River Flood Warning | RAH | Chatham | 60 hr |
| May 20, 10:58 PM EDT | Areal Flood Advisory | RAH | Cumberland, Harnett, Hoke, Moore, Sampson | 6 hr |
| May 21, 6:18 AM EDT | River Flood Warning | RAH | Chatham, Lee | 31 hr |
| May 21, 7:17 AM EDT | Areal Flood Advisory | RAH | Guilford | 5 hr |
| May 21, 8:30 AM EDT | Flash Flood Warning | RAH | Anson, Davidson, Forsyth, Guilford, Montgomery, Randolph and 2 more | 5 hr |
| May 21, 9:58 AM EDT | Areal Flood Advisory | RAH | Edgecombe, Johnston, Nash, Sampson, Wayne, Wilson | 3 hr |
| May 21, 10:03 AM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Durham, Harnett, Lee, Moore and 2 more | 3 hr |
| May 21, 12:18 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Stanly | 57 min |
| May 21, 1:15 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Davidson, Montgomery, Randolph, Richmond, Stanly | 60 min |
| May 21, 1:32 PM EDT | Flash Flood Warning | RAH | Anson, Montgomery, Richmond, Stanly | 11 hr |
| May 21, 1:50 PM EDT | River Flood Warning | RAH | Davidson, Davie | 62 hr |
| May 21, 2:19 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond, Stanly | 56 min |
| May 21, 3:09 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke, Lee | 66 min |
| May 21, 3:26 PM EDT | Special Weather Statement | RAH | Anson, Stanly | 64 min |
| May 21, 3:32 PM EDT | Special Weather Statement | RAH | Hoke | 58 min |
| May 21, 4:36 PM EDT | Special Weather Statement | RAH | Hoke | 54 min |
| May 21, 5:43 PM EDT | Special Weather Statement | RAH | Hoke, Moore | 62 min |
| May 21, 6:16 PM EDT | Special Weather Statement | RAH | Cumberland | 44 min |
| May 21, 6:42 PM EDT | Special Weather Statement | RAH | Harnett | 33 min |
| May 21, 6:48 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett | 24 min |
| May 21, 7:06 PM EDT | Special Weather Statement | RAH | Cumberland | 54 min |
| May 21, 7:27 PM EDT | Special Weather Statement | RAH | Harnett, Lee | 63 min |
| May 21, 7:34 PM EDT | Special Weather Statement | RAH | Lee | 26 min |
| May 21, 7:37 PM EDT | Special Weather Statement | RAH | Hoke, Scotland | 38 min |
| May 21, 7:56 PM EDT | Special Weather Statement | RAH | Johnston | 49 min |
Nearby
Tornado Warnings in North Carolina, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.